MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80D245
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery occurred to remove a precice nail that had broken post operatively.This event occurred in the netherlands.
 
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The unit was received by globus medical for in person investigation.Upon return, visual inspection of the returned product confirmed that the housing tube was broken in two pieces, see attached nail - separate x-ray.In addition, provided in-situ x-rays also confirm the reported failure of a broken nail.Upon examining the broken nail closely, further investigation revealed the location where the nail broke is at the point where the screw insert holes are located on each side of the nail.Functional testing and x-ray did not apply due to the nail condition (it was broken).The lot's dhr was reviewed, and it was confirmed that the device passed all inspections and acceptance testing in place at the time of manufacturing.The manufacturing x-rays did not reveal any anomalies that would trigger a part rejection.The inspection data for the lot of housing tubes was reviewed and confirmed that the part met design specifications per the engineering drawings.Because the nail passed all quality inspection/test prior to shipment, it is therefore not likely the breakage was related to any manufacturing processes or material issues.Based on feedback from the sales rep in contact with the surgeon, the patient felt a pop while sitting which most likely was when the breakage occurred.The patient was reportedly compliant and followed the weight bearing protocol outlined in the precice ifu.However, the broken ends of the nail where the screw holes were located were stretched, suggesting that the nail underwent excessive bending, rendering that area of the nail softer and resulting in breakage.The location of the failure (at the two screw hole inserts on each side of the nail) is consistent with what we would expect from a mechanical bending failure in fatigue.It is possible that the nail broke due to stress generated from weight bearing activities.Per the precice instructions for use ¿the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs.Additionally, based on the in-situ x-rays, the orientation of the proximal portion of the broken nail suggests that a piriformis entrance into the femur was taken, rather than through the greater trochanter.The 10-degree bend of the proximal end of the nail, when implanted through the piriformis fossa, would put additional stress on the nail where the 10-degree bend occurs, which happened to be where the breakage also occurred.Lateral x-rays were not available for this case which would have confirmed the anatomical orientation of the two pieces of the nail.Because the nail has a 10-degree bend, and it appears like it was inserted in the anatomical location meant for a straight nail, this could have exacerbated any bending put on the nail, possibly causing the breakage.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
The surgeon removed a broken nail.It broke at the distal screw hole of the proximal nail part.The nail has been broken in the patient overtime.This did not happen at surgery or at removal.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23006170
Report Number3006179046-2025-00118
Device Sequence Number21459777
Product Code HSB
UDI-Device Identifier00812258020606
UDI-Public812258020606
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryNL
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80D245
Device Lot Number3122023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown